# SDR 2004FA0000120

- Difficulty date: January 19, 2004
- Submitted: January 22, 2004
- Operation: General aviation
- Aircraft: N4726V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0370
- Aircraft time: 8,222 hours
- System (JASC): 5544 · Rudder Miscellaneous Structure
- Part: Balance Weight
- Part number: 05331341
- Condition: Missing
- Location: Rudder
- Part time: 8,222 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RUDDER BALANCE WEIGHT WAS MISSING FROM IT'S LOCATION. UPON INSP OF RAMP AREA, MISSING WEIGHT ASSY WAS FOUND FROM TAXIWAY. RUDDER TAB, AC WERE DETERMINED TO NOT BE DAMAGED FROM PART DEPARTING ITS LOCATION. WEIGHT ASSY WAS INSP, CAUSE OF PART COMING OFF AC WAS RESEARCHED. SCREW INSERTS WERE FULLY FUNCTIONAL AND IN SERVICEABLE CONDITION. ASSY WAS RE-INSTALLED AND INSP FOR SECURITY OF ATTACHMENT. RUDDER ASSY WAS CHECKED FOR BALANCE, DETERMINED TO BE IN A BALANCED CONDITION. POSSIBLY INCORRECT HARDWARE WAS INSTALLED TO MOUNT WEIGHT ASSY AND WORKED LOOSE OVER TIME. NO EXCESSIVE VIBRATION WAS NOTED PRIOR TO OR FOLLOWING THE WEIGHT ASSY BEING REMOVED FROM RUDDER, NO RECENT WORK TO THAT PART OF AC WAS PERFORMED.
